Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Classifying semisimple orbits of $\theta$-groups
HTML articles powered by AMS MathViewer

by Willem A. de Graaf and Francesco Oriente PDF
Math. Comp. 83 (2014), 2509-2526 Request permission

Abstract:

$\theta$-groups are a class of reductive algebraic groups arising from $\mathbb {Z}/m\mathbb {Z}$-gradings of simple Lie algebras. They were introduced by Vinberg in the 70s, who developed the theory of their orbits. In this paper we describe algorithms to compute certain objects arising in this theory, namely a Cartan subspace, and the little Weyl group. We have implemented the algorithms in the language of the computer algebra system Magma. Practical experiences with the implementations are discussed.
References
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2010): 17B45, 20G05
  • Retrieve articles in all journals with MSC (2010): 17B45, 20G05
Additional Information
  • Willem A. de Graaf
  • Affiliation: Dipartimento di Matematica, Università di Trento, Italy
  • MR Author ID: 610839
  • Email: degraaf@science.unitn.it
  • Francesco Oriente
  • Affiliation: Dipartimento di Matematica, Università di Trento, Italy
  • Email: francesco.oriente@tin.it
  • Received by editor(s): April 8, 2011
  • Received by editor(s) in revised form: October 14, 2012, and January 6, 2013
  • Published electronically: February 19, 2014
  • © Copyright 2014 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Math. Comp. 83 (2014), 2509-2526
  • MSC (2010): Primary 17B45, 20G05
  • DOI: https://doi.org/10.1090/S0025-5718-2014-02812-3
  • MathSciNet review: 3223344